A 20-year-old man presented after ingesting a drug at a party

Discussion in 'MRCP Forum' started by Santosh Jadhav, Nov 14, 2013.

  1. Santosh Jadhav

    Santosh Jadhav Active Member

    Question: 60

    A 20-year-old man presented after ingesting a drug at a party. Investigations revealed a
    serum creatine kinase of 10,000 IU/l (NR 24-195).
    Which one of the following drugs is most likely to have been responsible?
    (Please select 1 option)
    Cannabis
    Diazepam
    Ecstasy (MDMA)
    Gamma hydroxybutyrate (GHB)
    Ketamine

    Symptoms of an acute MDMA toxic reaction include:
    Agitation
    Tachycardia
    Hypertension
    Dilated pupils
    Trismus
    Sweating
    whereas the more severe cases may be characterised by:
    Hyperthermia
    Disseminated intravascular coagulation (DIC)
    Rhabdomyolysis
    Acute renal failure.
    In more severe cases, elevated creatine kinase levels are often present, with levels as high
    as 555,000 IU/l being reported.
    Neither GHB nor ketamine are associated with elevated CK levels.
    Phencyclidine (PVP) is another drug which may cause an elevated CK in overdose

Share This Page